MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT
Lot Number 0030178423
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
B3: date of event: used the first day of the aware date month as the event date as it was unknown.Device evaluated by mfr.: synergy xd mr us 4.00 x 20mm stent delivery system was returned for analysis.Visual, tactile and microscopic analysis was performed on the device.Examination of the hypotube shaft identified multiple hypotube kinks along the shaft of the device.A visual and tactile examination of the outer and inner lumen and mid-shaft section found a break approximately 25cm from the distal tip at the guidewire exit port.No stent was returned for device analysis.Balloon cones were reviewed, and it appears to have been subjected to positive pressure, the balloon is not refolded and contrast in the balloon was observed.An examination of the proximal and distal markerband identified no issues.Bumper tip showed no signs of distal tip damage.
 
Event or Problem Description
It was reported that shaft break occurred requiring additional intervention.The patient was undergoing percutaneous coronary intervention.A 4.00 x 20mm synergy xd monorail drug-eluting stent was advanced for treatment.However, while crossing the lesion, the stent shaft fractured at the guidewire exit port.The device was removed with a snare.A new stent was used to complete the procedure successfully.No patient complications were reported.
 
Additional Manufacturer Narrative
B3: date of event: used the first day of the aware date month as the event date as it was unknown.
 
Event or Problem Description

Brand Name
SYNERGY XD
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key19243506
Report Number2124215-2024-23100
Device Sequence Number12601537
Product Code NIQ
UDI-Device Identifier08714729981138
UDI-Public08714729981138
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/13/2024
Device Lot Number0030178423
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/10/2024
Supplement Date Received by Manufacturer06/19/2024
Initial Report FDA Received Date05/03/2024
Supplement Report FDA Received Date07/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age87 YR
Patient SexMale